Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

dizziness

I am 28 yo, 168 cm and 102 Kg with abdominal obesity.I smoked 10 cigarettes daily for 5 years and a glass of wine two times a week.My blood pressure is 125/ 85 mm Hg.  my Triglycerides was 590 mg and cholestrol 267 mg, fbs 73, ast 36 and alt 84 IU/L and thyroid hormenes normal 4 months ago. My doctor started 450 mg tablet of Gemfibrozil and 30 mg of Pioglitazone in the mornings and 10 mg of Atorvastatin (lipitor) at nights with the diagnosis of metabolic syndrome and grade I fatty liver. after 4 months without any symptomatic drug side effects, the blood test results are: [WBC:8400, HG:15.4, HCT: 47.6 FBS:91,  UREA:27, CR:1, URIC ACID 6.9, CHOLESTROL 178, TRIGLYCERIDE 242, HDL 32, LDL 88, AST 37, ALT 113, FE 110, TIBC 340, FERRITIN: 277, MG: .88, HB A1C:4.6]
One week ago, during upright posotion at home, I felt cerebral hypoperfusion for abot 10 seconds following a pvc sensation beats in my heart for less than 30 seconds. after that I had dizziness and sensation of fullness in my head and ilusion of floating without vertigo. My holter monitoring and echo and stress test were all normal. Brain MRI without contrast is normal. The nourologist started Betahistine (Betaserc 8 mg at nights) and the cardiologist suggested 25 mg of Metoprolol (Metoral) daily. The Metoral caused a fall in my blood pressure to 80/60 mmhg and I discontinued it.
Now I have the sensation of dizziness in my head, difficulty in focusing and concentartion problem. Is this start of the senario from one week ago, related to my heart or my brain? can taking Gemfibrosil, Lipitor and Pioglithazone for 4 months make the condition? I should mention that 20 days ago I stopped smoking. can nicotine withdrawal make cardiac rest palpitations and dizziness?
1 Responses
612551 tn?1450025775
COMMUNITY LEADER
First, for the readers in the USA, let me translate your height and weight to the Foot/Pound system.  5 feet 6 inches and 225 pounds. Approximately.  So, more than abdominal obesity, I think, and like a (big?) part of the problem.

Stopping smoking, even if "only' ten per day, is a big plus for many reasons, stick to it this will help.  I quit smoking about 25 years ago so I don't remember (thankfully) much, but I don't believe I, or most people, suffered your type symptoms due to stopping smoking.  However, stopping is an emotional strain for all and I think that could cause some heart rhythm abnormalities short term.  This is not a reason to start smoking again.

Given your weight, may I assume you are not active physically, e.g., exercise?  I assume your doctor has already told you to lose weight (maybe 50 or more pounds over a long time period, maybe a year) and start exercising.  If your physical condition is low, exercise may be a simple walk for 30 minutes every day, on a level surface (not mountain climbing) and at a speed you can maintain.  Try this unless you doctor told you not to exercise.

Otherwise, your post is too complicated for me to be of any help.  I hope others can gives technical answers for you.  Still I am sure my advice will help you if you put it into action.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.